Alert archive / Kentucky / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 28, NWS Jackson, KY
NWS Jackson, KY issued this severe thunderstorm warning at Apr 4, 2011, 3:38 PM EDT for 4 counties in Kentucky. It was in force for 37 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 4, 2011, 3:38 PM EDT (19:38 UTC)
- Expired
- Apr 4, 2011, 4:15 PM EDT
- In force
- 37 min
- Issued by
- NWS Jackson, KY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 70.0 mph
Counties Floyd County, KY, Knott County, KY, Letcher County, KY, Pike County, KY
The radar
The Jackson,KY radar (KJKL), 86 km from the middle of the area, began a volume at 19:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 4, 3:42 PM EDT | HAIL 1 | 3 W Myra, KY | HAIL FELL AT MARSHALL/S BRANCH OF LONG FORK. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 4, 3:05 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 7.6 hours before the alert went out and 247 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 6 J/kg
- Mixed-layer CIN
- -333 J/kg
- Mixed-layer LCL
- 1160 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 324 m²/s²
- 0-3 km storm-relative helicity
- 410 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
444
WUUS53 KJKL 041938
SVRJKL
KYC071-119-133-195-042015-
/O.NEW.KJKL.SV.W.0028.110404T1938Z-110404T2015Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON KY
338 PM EDT MON APR 4 2011
THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN FLOYD COUNTY IN SOUTHEAST KENTUCKY...
EAST CENTRAL KNOTT COUNTY IN SOUTHEAST KENTUCKY...
NORTHEASTERN LETCHER COUNTY IN SOUTHEAST KENTUCKY...
PIKE COUNTY IN SOUTHEAST KENTUCKY...
* UNTIL 415 PM EDT
* AT 335 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED NEAR
GREENLEAF...OR 13 MILES NORTHEAST OF WHITESBURG...AND MOVING
NORTHEAST AT 75 MPH.
* LOCATIONS IMPACTED INCLUDE...
PIKEVILLE...BUCKHORN HOLLOW...JONANCY...BEAVER...VIRGIE...
CRAYNOR...GALVESTON...LOOKOUT...OSBORN...ROCKHOUSE...SHELBIANA...
COAL RUN...GARDEN VILLAGE...MARROWBONE...CHLOE...ZEBULON...
RACCOON...FISHTRAP LAKE...PHYLLIS AND META.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
TO REPORT DAMAGING WINDS...LARGE HAIL OR FLOODING TO THE NATIONAL
WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...
WHEN YOU CAN DO SO SAFELY.
&&
LAT...LON 3718 8274 3734 8289 3769 8230 3767 8229
3766 8224 3763 8221 3765 8219 3760 8216
3759 8213 3757 8214 3752 8204
TIME...MOT...LOC 1939Z 233DEG 66KT 3733 8265
WIND...HAIL 70MPH 1.00IN
$$
PELTON3 follow-up statements
996
WWUS53 KJKL 041951
SVSJKL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
351 PM EDT MON APR 4 2011
KYC071-119-133-042001-
/O.CAN.KJKL.SV.W.0028.000000T0000Z-110404T2015Z/
FLOYD KY-KNOTT KY-LETCHER KY-
351 PM EDT MON APR 4 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN LETCHER...EAST
CENTRAL KNOTT AND SOUTHEASTERN FLOYD COUNTIES IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
LAT...LON 3731 8247 3744 8260 3751 8260 3769 8230
3767 8229 3766 8224 3763 8221 3764 8218
3760 8216 3759 8213 3757 8214 3756 8213
3752 8204
TIME...MOT...LOC 1951Z 233DEG 66KT 3744 8247
$$
KYC195-042015-
/O.CON.KJKL.SV.W.0028.000000T0000Z-110404T2015Z/
PIKE KY-
351 PM EDT MON APR 4 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR PIKE COUNTY
UNTIL 415 PM EDT...
AT 349 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED NEAR
SHELBIANA...OR NEAR PIKEVILLE...MOVING NORTHEAST AT 70 MPH.
LOCATIONS IMPACTED INCLUDE...
ZEBULON...RACCOON...FISHTRAP LAKE...PHYLLIS...META...KIMPER...
BIGGS...SIDNEY...CANADA...MCANDREWS...COLEMAN...HUDDY...PHELPS...
BELFRY...FOREST HILLS...TURKEY CREEK...HARDY...JAMBOREE...BOARD
TREE AND MAJESTIC.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 3731 8247 3744 8260 3751 8260 3769 8230
3767 8229 3766 8224 3763 8221 3764 8218
3760 8216 3759 8213 3757 8214 3756 8213
3752 8204
TIME...MOT...LOC 1951Z 233DEG 66KT 3744 8247
WIND...HAIL 70MPH 1.00IN
$$
ABE256
WWUS53 KJKL 042004
SVSJKL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
404 PM EDT MON APR 4 2011
KYC195-042015-
/O.CON.KJKL.SV.W.0028.000000T0000Z-110404T2015Z/
PIKE KY-
404 PM EDT MON APR 4 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
PIKE COUNTY UNTIL 415 PM EDT...
AT 403 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED NEAR
MCANDREWS...OR 8 MILES SOUTH OF WILLIAMSON...MOVING NORTHEAST AT 75
MPH.
LOCATIONS IMPACTED INCLUDE...
FOREST HILLS...TURKEY CREEK...HARDY...JAMBOREE...BOARD TREE...
MAJESTIC AND WOODMAN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 3742 8225 3760 8243 3769 8230 3767 8229
3766 8224 3763 8221 3764 8218 3760 8216
3759 8213 3757 8214 3756 8213 3752 8204
TIME...MOT...LOC 2004Z 232DEG 65KT 3757 8225
WIND...HAIL 70MPH 1.00IN
$$
ABE743
WWUS53 KJKL 042012
SVSJKL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
412 PM EDT MON APR 4 2011
KYC195-042022-
/O.EXP.KJKL.SV.W.0028.000000T0000Z-110404T2015Z/
PIKE KY-
412 PM EDT MON APR 4 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN PIKE COUNTY WILL
EXPIRE AT 415 PM EDT...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
LAT...LON 3742 8225 3760 8243 3769 8230 3767 8229
3766 8224 3763 8221 3764 8218 3760 8216
3759 8213 3757 8214 3756 8213 3752 8204
TIME...MOT...LOC 2012Z 232DEG 65KT 3765 8210
$$
ABEWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 4, 2:06 PM EDT, 1 hour 32 minutes earlier.
Area forecast discussion, Apr 4, 2:06 PM EDT, 1 hour 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON KY 206 PM EDT MON APR 4 2011 .SHORT TERM.../TONIGHT THROUGH TUESDAY/...UPDATED SURFACE ANALYSIS AS OF 1730Z HAS THE COLD FRONT JUST CROSSING INTO WESTERN KENTUCKY WITH THE ASSOCIATED LINE OF STORMS QUICKLY APPROACHING I-75 WITH ONSET IN JUST 1 TO 2 HOURS. WINDS REMAIN STRONG OUT OF THE SOUTHWEST AT 25 TO 30 KNOTS. CONTINUING WITH A 3 PM TO 4 PM TIMING FOR CROSSING INTO THE JKL COUNTY WARNING AREA. AT THIS TIME...THERE IS STILL SOME PEAKS OF SUN IN OUR EASTERN CWA. THIS HAS ALLOWED SOME INSTABILITY TO DEVELOP ACROSS THE AREA FAVORABLE FOR SOME INTENSIFICATION TO THE APPROACHING LINE OF STORMS. THEREFORE...WE ARE STILL LOOKING AT STRAIGHT LINE WINDS WITH HEAVY RAIN AND ISOLATED TORNADOES. SOME GOOD SHEAR WILL BE PRESENT THIS LATE AFTERNOON AND EVENING SO THE TORNADO THREAT CAN'T BE RULED OUT. HOWEVER...GIVEN THE NO SO ABUNDANT INSTABILITY...EXPECT THE STRONGER STORMS TO BE EARLIER IN THE DAY. WITH PWATS OF 1.2 TO 1.4 APPROACHING THE AREA...SOME QUICK HEAVY RAINS WILL STILL BE LIKELY. THIS STORMS WILL HAVE THE CAPABILITY OR PRODUCING AROUND AN INCH OF QPF ACROSS THE AREA. TONIGHT INTO TUESDAY...SHORT TERM MODELS INDICATE FRONTAL PASSAGE AROUND 03Z WITH WINDS SLACKING OFF SHORTLY AFTER. WHILE SOME SHOWERS WILL STILL BE AROUND BEHIND THE FRONT...THINK THERE WILL BE A DEFINITE ENDING TO PRECIP BY TUESDAY NOON. .LONG TERM.../TUESDAY NIGHT THROUGH MONDAY/...UPDATED THE MODELS THROUGH THE MEDIUM RANGE AND LONG TERM PORTION OF THE FORECAST CONTINUE TO BE IN DECENT AGREEMENT ALOFT ADVERTISING A PATTERN CHANGE THAT WILL FAVOR RIDGING IN THE SOUTHEAST AND TROUGHING TO THE WEST. AS SUCH...THE EASTERN TROUGH WILL LIFT NORTHEAST ON WEDNESDAY ALLOWING THE PATTERN TO FLATTEN AND BECOME MORE RIDGE-LIKE OVER THE MIDWEST AND EAST TO THE TENNESSEE VALLEY. THE RIDGE THEN HOLDS ITS OWN OVERHEAD INTO THURSDAY BEFORE AMPLIFYING AND STRENGTHENING LOCALLY IN RESPONSE TO A LARGE TROUGH DIVING INTO THE GREAT BASIN OUT WEST. AT THIS POINT THE MODEL AGREEMENT STARTS TO WANE WITH THE GFS TAKING A BATCH OF ENERGY OUT AHEAD OF THE WESTERN TROUGH AND INTO THE MIDWEST...THURSDAY NIGHT AND INTO THE FIRST PART OF FRIDAY...THAT WILL FLATTEN THE NORTHERN EXTENT OF THE RIDGE WHILE THE ECMWF KEEPS THIS ENERGY AND ITS AFFECT ON THE RIDGE MUCH LESS SUBSTANTIAL. AS THE MAIN TROUGH SETTLES DEEP INTO THE WESTERN UNITED STATES...ENERGY PACKETS WILL SWEEP NORTHEAST THROUGH THE PLAINS AND INTO THE OHIO VALLEY JUST ABOVE THE RIDGE LATER FRIDAY AND INTO SATURDAY. THE RIDGE SHOULD PROVIDE SOME MODICUM OF PROTECTION FROM CONVECTION THROUGHOUT EAST KENTUCKY INTO THE WEEKEND...BUT ON THE FLIP SIDE ITS NORTHERN EXTENT WILL ALSO SERVE AS A FOCUS FOR POTENTIAL MCS ACTIVITY...ANY OF WHICH COULD BRUSH SOUTH AND INTO EAST KENTUCKY. LATER INTO THE WEEKEND THE UPPER TROUGH TO THE WEST WILL START TO WORK ITS WAY EAST AND LIKEWISE SEND MORE ENERGY INTO THE OHIO VALLEY. THIS TROUGH IS MORE PROGRESSIVE IN THE LATEST GFS THAN THE PREFERRED EARLIER ECMWF. FOLLOWING THE SLOWER SOLUTION...THE UPPER RIDGE SHOULD HOLD OVER EAST KENTUCKY INTO MONDAY...THOUGH THE TROUGH WILL LIKELY BE IMPINGING ON THE AREA BY THE END OF THE FORECAST...MONDAY. FOR THE FIRST PART OF THE FORECAST...ESSENTIALLY TUESDAY NIGHT THROUGH THE REST OF THE WORK WEEK...HAVE GONE WITH AN EVENLY BLENDED SOLUTION FROM THE GFS AND ECMWF FOLLOWED BY A LARGER LEAN TOWARD THE ECMWF FOR THE WEEKEND AND INTO NEXT MONDAY. SENSIBLE WEATHER WILL FEATURE A WARM AND LATE SPRING-LIKE PATTERN WITH A DIURNAL COMPONENT TO POP CHANCES FOR THE LATTER PART OF THE FORECAST AS MOST SYNOPTIC FEATURES WILL BE JUST NORTH OF THE AREA. A BROAD AREA OF HIGH PRESSURE MOVES INTO THE SOUTHEAST PORTION OF THE NATION ON WEDNESDAY WHILE THE STORM TRACK AND A DEVELOPING BOUNDARY WILL BE FOUND FURTHER TO THE NORTH...CLOSER TO THE GREAT LAKES. A PASSING SFC WAVE SHOULD MOVE OFF TO THE NORTHEAST WITH LITTLE IMPACT TO THE AREA OTHER THAN AN INCREASE IN CLOUDS INTO THURSDAY MORNING. BY MIDDAY THURSDAY THE SOUTHEAST HIGH WILL HAVE WEAKENED AND MOVED EAST ALLOWING FOR A RETURN FLOW OF MOISTURE TO MOVE INTO THE OHIO VALLEY AND WESTERN TENNESSEE VALLEY. AT THE SAME TIME...GENERAL LOW PRESSURE OVER THE UPPER MIDWEST WILL KEEP THE THREAT OF CONVECTION MAINLY NORTH AND WEST OF THE CWA FOR THE BULK OF THE DAY THURSDAY... THOUGH A DEVELOPING WARM FRONT WILL BE MOVING INTO THE AREA BY FRIDAY MORNING AND WARRANTS A SMALL CHANCE OF CONVECTION. IN THE WARM AND UNSTABLE ENVIRONMENT SOUTH OF THIS STRENGTHENING BOUNDARY...MAINLY DIURNALLY DRIVEN...SCATTERED SHOWERS AND THUNDERSTORMS CAN BE EXPECTED INTO THE WEEKEND. EVEN SO...THE BULK OF THE AREA WILL PROBABLY STAY DRY...EXCEPT IF A DECENT MCS IS ABLE TO DEVELOP AND IGNORE THE MEAGER PROTECTION OFFERED BY THE UPPER RIDGE AND WEAK SFC HIGH PRESSURE. SINCE MCS ACTIVITY IS HARD TO TIME THIS FAR OUT IN THE FORECAST HAVE HAD TO RELUCTANTLY INCLUDE LOW CHANCE POPS THROUGH MUCH OF THE LATTER PART OF THE EXTENDED. LATER ON FOR SUNDAY NIGHT AND INTO MONDAY...THE EASTWARD DRIFTING UPPER TROUGH WILL SPAWN A SFC LOW OVER THE UPPER MIDWEST...AND A COLD FRONT FROM THIS MAY THREATEN THE AREA ON MONDAY. WITH CONFIDENCE IN THIS SPECIFIC SOLUTION RATHER LOW WILL MAINTAIN A SMALL CHANCE OF CONVECTION AND TEMPERATURES ON THE WARM SIDE OF NORMAL. FOR TEMPERATURES...GENERALLY CONCURRED WITH THE NUMBERS FROM HPC AND ADDED MAINLY TERRAIN BASED ADJUSTMENTS TO THEM AT NIGHT... ANTICIPATING A FAIRLY NORMAL RIDGE TO VALLEY TEMPERATURE SPLIT EACH NIGHT. AS FOR POPS...CONTINUED TO UNDERCUT THE MEX NUMBERS UNTIL THERE APPEARS MORE DEFINITIVE AGREEMENT ON THE SUB SYNOPTIC FEATURES THAT WOULD AFFECT THE TIMING AND PLACEMENT OF CONVECTION THROUGH THE WEEKEND. && .AVIATION.../18Z TO 18Z/ WINDS ACROSS THE AREA WERE OUT OF THE SOUTHWEST AND GUSTING TO 25 TO 30 KNOTS AS OF 16Z. THE COLD FRONT WAS STILL OUT WEST JUST CROSSING THE IL/KY STATE LINE WITH A LINE OF THUNDERSTORMS SLIGHTLY AHEAD OF THE FRONT INTO WESTERN KY AND CENTRAL IN. STILL EXPECTING INCREASE IN WINDS ASSOCIATED WITH THE PREFRONTAL TROUGH AND LINE OF STORMS BY 18Z TO 20Z. THEREFORE...EXPRESSED THAT IN THE TAFS WITH A SLIGHTLY SOONER ARRIVAL TIME FOR LOZ AND SME. PRETTY MUCH MVFR AND IFR CONDITIONS WILL LAST THROUGH THE EVENING AND TONIGHT WITH SHOWERS AND THUNDERSTORMS. FRONTAL PASSAGE WILL OCCUR BY 03Z TONIGHT WITH THE ASSOCIATED WIND SHIFT. VFR CONDITIONS SHOULD RETURN TO THE AREA BETWEEN 12Z AND 14Z. && .JKL WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY UNTIL MIDNIGHT EDT TONIGHT FOR KYZ044-050>052- 058>060-068-069-079-080-083>088-104-106>120. && SHORT TERM...SHALLENBERGER LONG TERM...GREIF AVIATION...SHALLENBERGER
Hazardous weather outlook, Apr 4, 3:34 PM EDT, 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON KY 334 PM EDT MON APR 4 2011 KYZ044-050>052-058>060-068-069-079-080-083>087-104-106>117-119-120- 052245- FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-ELLIOTT- MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-OWSLEY-PERRY- CLAY-LESLIE-MARTIN-PIKE- INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING... OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG... MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO... WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE...MIDDLESBORO... PINEVILLE...SANDY HOOK...WEST LIBERTY...PAINTSVILLE...CAMPTON... SALYERSVILLE...PRESTONSBURG...BEATTYVILLE...JACKSON...HINDMAN... BOONEVILLE...HAZARD...MANCHESTER...HYDEN...INEZ...PIKEVILLE 334 PM EDT MON APR 4 2011 ...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... ...SEVERE THUNDERSTORM WATCH 94 IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TONIGHT. THUNDERSTORMS ARE EXPECTED THROUGHOUT THIS EVENING AND TONIGHT. SOME STORMS COULD PRODUCE DAMAGING WIND GUSTS. LARGE HAIL AND ISOLATED TORNADOES WILL ALSO BE POSSIBLE DURING THE EVENING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. ADDITIONAL THUNDERSTORMS ARE POSSIBLE FROM THURSDAY NIGHT THROUGH SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT ANY INSTANCES OF SEVERE WEATHER THIS EVENING. KYZ088-118-052245- HARLAN-LETCHER- INCLUDING THE CITIES OF...HARLAN...WHITESBURG 334 PM EDT MON APR 4 2011 ...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... ...SEVERE THUNDERSTORM WATCH 94 IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TONIGHT. SOUTH WINDS WILL GUST UP TO 50 MPH THIS EVENING ON EXPOSED HIGH ELEVATION RIDGES...AND UP TO 45 MPH IN THE VALLEYS THIS EVENING. THUNDERSTORMS ARE EXPECTED THROUGHOUT THIS EVENING AND TONIGHT. SOME STORMS COULD PRODUCE DAMAGING WIND GUSTS. LARGE HAIL AND ISOLATED TORNADOES WILL ALSO BE POSSIBLE DURING THE EVENING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. ADDITIONAL THUNDERSTORMS ARE POSSIBLE FROM THURSDAY NIGHT THROUGH SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT ANY INSTANCES OF SEVERE WEATHER THIS EVENING. AR/SHALLENBERGER
In the hours before
Special weather statement, Apr 4, 3:37 PM EDT, 1 minute before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 337 PM EDT MON APR 4 2011 KYZ110-113-118-120-042015- FLOYD-PIKE-KNOTT-LETCHER- 337 PM EDT MON APR 4 2011 ...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTIES THROUGH 415 PM EDT MONDAY AFTERNOON... SOUTHEASTERN FLOYD... PIKE... EAST CENTRAL KNOTT AND NORTHEASTERN LETCHER. AT 336 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR DEMOCRAT...OR 9 MILES NORTH OF WHITESBURG...MOVING NORTHEAST AT 70 MPH. LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...GALVESTON AROUND 345 PM EDT...SHELBIANA AROUND 350 PM EDT...KIMPER AROUND 355 PM EDT...MCANDREWS AROUND 400 PM EDT...HARDY AROUND 405 PM EDT... RESIDENTS SHOULD EXPECT HEAVY RAIN...WITH RAINFALL RATES OF UP TO ONE INCH PER HOUR...GUSTY WINDS UP TO 50 MPH...FREQUENT LIGHTNING AND PENNY SIZE HAIL IN THESE AREAS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT MONDAY EVENING FOR EASTERN KENTUCKY. JP
The office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 3, 8:06 PM EDT | Wind Advisory | JKL | Bath, Breathitt, Clay, Elliott, Estill, Fleming and 23 more | 23 hr |
| Apr 4, 3:34 PM EDT | Severe Thunderstorm Warning | JKL | Bath, Fleming, Montgomery, Rowan | 41 min |
| Apr 4, 3:56 PM EDT | Severe Thunderstorm Warning | JKL | Estill, Lee, Menifee, Montgomery, Powell | 49 min |
| Apr 4, 4:01 PM EDT | Severe Thunderstorm Warning | JKL | McCreary, Pulaski, Wayne | 44 min |
| Apr 4, 4:17 PM EDT | Severe Thunderstorm Warning | JKL | Laurel, Pulaski, Rockcastle | 43 min |
| Apr 4, 4:34 PM EDT | Tornado Warning | JKL | Laurel, Pulaski, Rockcastle | 26 min |
| Apr 4, 4:39 PM EDT | Severe Thunderstorm Warning | JKL | Bell, Clay, Knox, Laurel, McCreary, Pulaski and 2 more | 51 min |
| Apr 4, 4:41 PM EDT | Severe Thunderstorm Warning | JKL | Estill, Jackson, Lee, Owsley, Pulaski, Rockcastle | 49 min |
| Apr 4, 4:41 PM EDT | Tornado Warning | JKL | Bell, Knox, McCreary, Wayne, Whitley | 34 min |
| Apr 4, 4:54 PM EDT | Severe Thunderstorm Warning | JKL | Estill, Jackson, Lee, Menifee, Montgomery, Powell and 1 more | 51 min |
| Apr 4, 4:55 PM EDT | Severe Thunderstorm Warning | JKL | Clay, Jackson, Laurel, Owsley, Pulaski, Rockcastle | 35 min |
| Apr 4, 4:58 PM EDT | Tornado Warning | JKL | Clay, Knox, Laurel, Pulaski, Rockcastle | 47 min |
| Apr 4, 5:03 PM EDT | Severe Thunderstorm Warning | JKL | Elliott, Menifee, Morgan, Rowan, Wolfe | 27 min |
| Apr 4, 5:14 PM EDT | Severe Thunderstorm Warning | JKL | Breathitt, Estill, Jackson, Lee, Owsley | 46 min |
| Apr 4, 5:22 PM EDT | Severe Thunderstorm Warning | JKL | Bell, Clay, Harlan, Knox, Leslie, Letcher and 1 more | 53 min |
| Apr 4, 5:32 PM EDT | Severe Thunderstorm Warning | JKL | Breathitt, Clay, Knott, Leslie, Owsley, Perry | 43 min |
| Apr 4, 5:35 PM EDT | Tornado Warning | JKL | Knott, Leslie, Perry | 40 min |
| Apr 4, 5:40 PM EDT | Severe Thunderstorm Warning | JKL | Johnson, Magoffin, Martin, Morgan, Wolfe | 50 min |
| Apr 4, 5:46 PM EDT | Severe Thunderstorm Warning | JKL | Breathitt, Floyd, Johnson, Knott, Magoffin, Martin and 2 more | 59 min |
| Apr 4, 5:48 PM EDT | Severe Thunderstorm Warning | JKL | Floyd, Harlan, Knott, Letcher, Perry, Pike | 42 min |
| Apr 4, 6:08 PM EDT | Tornado Warning | JKL | Floyd, Knott, Pike | 52 min |
| Apr 4, 6:09 PM EDT | Areal Flood Advisory | JKL | Floyd, Johnson, Martin | 2 hr |
| Apr 4, 6:14 PM EDT | Areal Flood Advisory | JKL | Pulaski, Rockcastle | 119 min |
| Apr 4, 6:16 PM EDT | Tornado Warning | JKL | Floyd, Knott, Martin, Pike | 44 min |
| Apr 4, 6:39 PM EDT | Areal Flood Advisory | JKL | Bath, Estill, Fleming, Menifee, Montgomery, Powell and 1 more | 94 min |
| Apr 4, 6:39 PM EDT | Tornado Warning | JKL | Pike | 36 min |
| Apr 4, 6:52 PM EDT | Flash Flood Warning | JKL | Pulaski | 82 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.